Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 31, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 14, 2012, 11:34 AM EDT. It took effect at Apr 15, 2012, 2:00 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 11:34 AM EDT (15:34 UTC)
- In effect from
- Apr 15, 2012, 2:00 AM EDT
- Expired
- Apr 16, 2012, 1:13 AM EDT
- In force
- 23 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
948 WHUS73 KGRR 141534 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1134 AM EDT SAT APR 14 2012 LMZ844>849-142345- /O.NEW.KGRR.SC.Y.0031.120415T1200Z-120416T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1134 AM EDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT MONDAY. * WINDS...SOUTH WINDS OF 15 TO 25 KNOTS. * WAVES...WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
7 follow-up statements
524 WHUS73 KGRR 142016 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 PM EDT SAT APR 14 2012 LMZ844>849-150430- /O.CON.KGRR.SC.Y.0031.120415T1200Z-120416T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 416 PM EDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT MONDAY... * WINDS...SOUTH WINDS OF 15 TO 25 KNOTS INCREASING TO 30 KNOTS SUNDAY NIGHT. * WAVES...WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
487 WHUS73 KGRR 150211 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1011 PM EDT SAT APR 14 2012 LMZ844>849-151015- /O.EXT.KGRR.SC.Y.0031.120415T0600Z-120416T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1011 PM EDT SAT APR 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM SUNDAY TO 8 AM EDT MONDAY... * WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS LATE TONIGHT...AND THEN INCREASING TO 30 KNOTS SUNDAY NIGHT. * WAVES...WAVES BUILDING TO 3 TO 6 FEET BY SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
518 WHUS73 KGRR 150819 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 419 AM EDT SUN APR 15 2012 LMZ844>849-151630- /O.EXT.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/ /O.NEW.KGRR.GL.A.0007.120416T1500Z-120417T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 419 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS TODAY...AND THEN INCREASING TO 35 KNOT GALES ON MONDAY. * WAVES...WAVES BUILDING TO 3 TO 6 FEET BY THIS AFTERNOON...THEN 4 TO 8 FEET MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ NJJ
355 WHUS73 KGRR 151533 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1133 AM EDT SUN APR 15 2012 LMZ844>849-152345- /O.CON.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/ /O.UPG.KGRR.GL.A.0007.120416T1500Z-120417T0200Z/ /O.NEW.KGRR.GL.W.0018.120416T1500Z-120417T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1133 AM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... ...GALE WARNING IN EFFECT FROM 11 AM TO 10 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS TODAY...AND THEN INCREASING TO 40 KNOT GALES ON MONDAY. * WAVES...WAVES BUILDING TO 3 TO 6 FEET BY THIS AFTERNOON...THEN 4 TO 6 FEET MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
765 WHUS73 KGRR 152001 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 401 PM EDT SUN APR 15 2012 LMZ844>849-160415- /O.CON.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/ /O.CON.KGRR.GL.W.0018.120416T1500Z-120417T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 401 PM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EDT MONDAY... * WINDS...SOUTH WINDS TO 30 KNOTS INCREASING TO 40 KNOT GALES ON MONDAY. * WAVES...WAVES BUILDING TO 3 TO 6 FEET T0NIGHT BUILDING TO 4 TO 6 FEET MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
298 WHUS73 KGRR 160156 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 956 PM EDT SUN APR 15 2012 LMZ844>849-161000- /O.CON.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/ /O.CON.KGRR.GL.W.0018.120416T1500Z-120417T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 956 PM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EDT MONDAY... * WINDS...SOUTH WINDS UP TO 30 KNOTS INCREASING TO 40 KNOT GALES ON MONDAY. * WAVES...WAVES BUILDING TO 3 TO 6 FEET T0NIGHT...AND BUILDING TO 5 TO 8 FEET MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
343 WHUS73 KGRR 160513 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 113 AM EDT MON APR 16 2012 LMZ844>849-161315- /O.CAN.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/ /O.EXT.KGRR.GL.W.0018.120416T0513Z-120417T0200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 113 AM EDT MON APR 16 2012 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...SOUTH WINDS INCREASING TO 40 KNOT GALES EARLY THIS MORNING. SOME LOCALLY HIGHER GUSTS WILL BE POSSIBLE. WINDS WILL BECOME WESTERLY BY THIS EVENING BEFORE DIMINISHING * WAVES...WAVES BUILDING TO 5 TO 8 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 10:51 AM EDT, 43 minutes earlier.
Area forecast discussion, Apr 14, 10:51 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1051 AM EDT SAT APR 14 2012 .SYNOPSIS... ISSUED AT 404 AM EDT SAT APR 14 2012 LOW PRESSURE OVER MINNESOTA AND ANOTHER LOW OVER THE PLAINS WILL TEAM UP TO PROVIDE SEVERAL OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND. THE MOST LIKELY TIME FRAME FOR THUNDERSTORMS IS TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TOO. TEMPERATURES WILL WARM TO THE MID 70S SUNDAY BEFORE COOLING BACK TO THE LOWER TO MID 50S MIDWEEK. && .UPDATE... ISSUED AT 1051 EDT SAT APR 14 2012 THIS IS JUST A QUICK HEADS UP SO TO SAY ON MY LATEST THINKING ON THE CONVECTIVE POTENTIAL THROUGH THE WEEKEND. I EXPECT A MOSTLY DRY AFTERNOON AS THE LOW LEVEL JET REFOCUS SOUTH OF MICHIGAN. THERE IS A SIGNIFICANT AMOUNT OF DRY AIR MOVING INTO THE CENTRAL PART OF THE STATE AS I WRITE THIS. THE 900 TO 800 MB DEW POINTS ARE FORECAST TO FALL TO BELOW -5C BY MID AFTERNOON NORTH OF INTERSTATE 96. THAT IS VERY NOT CONDUCIVE TO CONVECTION. SO WILL HAVE LOW CHANCE POPS ONLY SOUTH OF I-96 AND CALL THAT GOOD. TONIGHT THE LOW LEVEL JET BIFURCATES WITH PART OF IT GOING INTO OHIO AND THE REST OF IT HEADED TOWARD MN/WI. THAT ALSO IS NOT CONDUCIVE FOR CONVECTION HERE. IT IS NOT UNTIL MID MORNING SUNDAY THE SOUTHERN BRANCH OF THE BIFURCATED LOW LEVEL JET EVEN SHOWS A SIGN OF GETTING INTO THE I-94 REGION AND BY THEN IT IS WEAKENING. THE PRIMARY CORE STAYS OVER WI/MI/IA THROUGH THE DAY AND SLOWLY DEVELOPS NORTHWARD NOT EASTWARD. SO I EXPECT A BAND OF THUNDERSTORMS TO HEAD NORTH THROUGH LOWER MICHIGAN MID MORNING BUT WILL LIKELY NOT BE SEVERE (NOT SURFACE BASED). SUNDAY NIGHT WILL BE OUR CONVECTIVE "SHOW" IF ONE COULD CALL IT THAT. IT TAKES UNTIL 2 AM FOR THE LOW LEVEL JET CORE TO GET TO I-31. WHILE FORECAST SHOWS 1500-2000 J/KG OF SURFACE BASED CAPE OVER WI SUN AFTERNOON BY THE TIME THIS REACHES LOWER MICHIGAN AFTER MIDNIGHT IT IS LESS THE 500 J/KG. ON THE OTHER HAND WE DO STILL HAVE SURFACE BASED CAPE SO AND A 60 TO 70 KNOT LOW LEVEL JET. GIVEN THE LOW CAPE VALUE LARGE HAIL SEEMS OUT OF THE QUESTION. MOSTLY GUSTY WINDS BUT WITH WEAK CAPE ONE HAS TO EVEN WONDER ABOUT THAT. SO I AM NOT EXPECTING A MAJOR SEVERE OUTBREAK IN OUR CWA FROM THIS EVENT. JUST ISOLATED SEVERE STORMS POSSIBLE AFTER MIDNIGHT. .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 404 AM EDT SAT APR 14 2012 FORECAST CONCERNS DEAL WITH CONVECTIVE TRENDS THROUGH THE PERIOD. LOW PRESSURE OVER NW MINNESOTA AND ANOTHER STRONGER LOW OVER THE PLAINS WILL PUSH A COUPLE OF WARM FRONTS THROUGH THE REGION BEFORE A COLD FRONT FOLLOWS SUNDAY NIGHT. THE LOW IN MINNESOTA IS PUSHING A WARM FRONT NORTH ACROSS ILLINOIS/WISCONSIN ATTM. ISENTROPIC LIFT HAS RESULTED IN SHOWERS QUICKLY DEVELOPING OVER SW LWR OVER THE PAST SEVERAL VOLUME SCANS. TRACE AMOUNTS OF RAIN EXPECTED FROM THIS BEFORE THE PCPN DIMINISHES LATER THIS MORNING AS THE WAA PATTERN PUSHES NORTHEAST. BOUNDARY LAYER WINDS THEN VEER TO THE WEST BEHIND THE WARM FRONT AND WE TEMPORARILY LOSE OUR FEED OF MOISTURE. AT THAT POINT THE PLAINS STORM WILL BECOME DOMINANT AND A NEW PUSH OF MOISTURE WILL START AIMING FOR THE GREAT LAKES AS THE NEXT WARM FRONT MOVES NORTH. TONIGHT AFTER 02Z OR SO LOOKS LIKE THE BEST CHANCE FOR SEEING SHOWERS/STORMS. MOISTURE TRANSPORT VECTORS ELONGATE CONSIDERABLY AS THE LLJ STRENGTHENS TO 65 KTS OVER THE MISSOURI VALLEY. INSTABILITY WILL BE HIGHEST TONIGHT ACROSS THE WRN CWA WHEN LI/S FALL TO AROUND -1C BUT EVEN THAT/S NOT VERY HIGH. NOT LOOKING FOR SVR STORMS TONIGHT EVEN THOUGH SHEAR VALUES APPROACH 50KTS. STEEPEST LAPSE RATES REMAIN WELL WEST ACROSS NW WISCONSIN AND MINNESOTA CLOSER THE UPPER LOW. THAT SAID...WE/LL LIKELY SEE STORMS AND SOME OF THE STORMS COULD PRODUCE HEAVY RAIN GIVEN PWATS WELL OVER AN INCH. THE THREAT FOR STORMS WILL DIMINISH SUNDAY MORNING AS THE WARM FRONT PUSHES NORTH OF THE CWA AND INCREASE AGAIN LATE IN THE DAY AHEAD OF THE TRAILING COLD FRONT. TEMPS WILL WARM WELL INTO THE 70S SUNDAY AS SOUTH WINDS STRENGTHEN AHEAD OF THE LOW. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 404 AM EDT SAT APR 14 2012 A BAND OF SHOWERS AND TSTMS IS EXPECTED TO CROSS THE CWFA SUNDAY NIGHT OUT AHEAD OF THE APPROACHING SFC COLD FRONT AND MID LEVEL DRY SLOT. SOME LOW SVR POTENTIAL WOULD APPEAR TO EXIST DUE TO VERY STRONG WIND FIELDS ALOFT AND DEEP LAYER SHEAR OVER 50 KNOTS. HOWEVER INSTABILITY WILL BE A LIMITING FACTOR AS CAPES ARE SHOWN TO DROP OFF TO JUST A FEW HUNDRED JOULES AFTER 00Z. THIS COULD BE A CASE WHERE ISOLATED STRONG WIND GUSTS OCCUR ALONG A NARROW BAND OF SHOWERS... RELATED TO THE LOW LEVEL JET OF 60-70 KTS. SIGNIFICANT COLD ADVECTION TAKES PLACE ON MONDAY BEHIND THE SFC COLD FRONT... WITH H8 TEMPS FALLING TO -6C IN THE NW CWFA BY 00Z TUESDAY. IT LOOKS LIKE WE WILL BE IN THE DRY SLOT WITH PARTLY CLOUDY AND WINDY CONDITIONS IN THE MORNING... FOLLOWED BY WRAP AROUND CLOUDS AND SHOWERS IN THE AFTERNOON ALONG WITH FALLING TEMPS. SURFACE RIDGING BUILDS IN ON MONDAY NIGHT AND COULD LEAD TO SOME AREAS OF FROST IF THE WINDS DIMINISH AND SKIES CLEAR OUT. THE SFC HIGH WILL KEEP THINGS DRY/QUIET THROUGH TUESDAY NIGHT... THEN A WEAK FRONT IS EXPECTED TO PASS THROUGH ON WEDNESDAY AND WEDNESDAY NIGHT WITH A CHANCE OF SHOWERS. AFTER SLIPPING SOUTH OF MICHIGAN ON THURSDAY... THAT FRONT IS PROGGED TO LIFT BACK NORTH AS A POTENTIALLY ACTIVE WARM FRONT FOR THURSDAY NIGHT AND FRIDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 752 AM EDT SAT APR 14 2012 THE MAIN RISK FOR A FEW TSTMS TODAY IS SOUTH OF GRR INCLUDING THE AZO/BTL/JXN TAF SITES. OTHERWISE CIGS 2500-3500FT EXPECTED. CIGS/VSBYS LOWERING TONIGHT AS WARM FRONT LIFTS NORTH TOWARD SRN LWR MI. TSTMS/CBS EXPECTED TO BECOME MORE NUMEROUS/WIDESPREAD AFTER 06Z. && .MARINE... ISSUED AT 404 AM EDT SAT APR 14 2012 WINDS AND WAVES WILL REMAIN BELOW SCA CRITERIA TODAY. && .HYDROLOGY... ISSUED AT 404 AM EDT SAT APR 14 2012 LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT. BASIN AVERAGE QPF AROUND A HALF INCH IS POSSIBLE OVER THE NRN CWA. THIS COULD CAUSE MINOR RISES ON AREA RIVERS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && UPDATE...WDM SYNOPSIS...93 SHORT TERM...93 LONG TERM...MEADE AVIATION...MEADE HYDROLOGY...93 MARINE...93
Hazardous weather outlook, Apr 14, 5:05 AM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 505 AM EDT SAT APR 14 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-150815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 505 AM EDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY...BUT A MUCH BETTER CHANCE EXISTS LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT. ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT... BUT MAY BE NEEDED SUNDAY AND SUNDAY NIGHT. LMZ844>849-150815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 505 AM EDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY...BUT A MUCH BETTER CHANCE EXISTS LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT. ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. SOUTH WINDS TO 30 KNOTS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. WINDS WILL SHIFT TO THE NORTH ON MONDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT... BUT MAY BE NEEDED SUNDAY AND SUNDAY NIGHT. MEADE
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.